I'm very scared. I'm 12 weeks pregnant. I've always had anxiety, but the past few weeks have been unbearable. My doctor put me on 25 mg of Zoloft... I've been on it for 1 week, and my anxiety is only worse. I can't sleep at night... I take Benadryl to try to knock me out, but if I do fall asleep, I awake within 10 minutes, feeling like I'm suffocating. I feel like I can't function... all I do is cry, walk around in a daze, and dread the nighttime. I'm scared to death that I'm hurting my unborn baby, not to mention the fact that I can't seem to care for my 3 year old daughter. I feel like I'm dying. Can someone please help me? Please tell me I will get better for my children's sake.
Hi, Jmf! What you feeling are probably "normal" side effects of starting an antidepressant/anxiolytic and your doctor was wise in starting you at a very low dose. These side effects usually resolve within days to a week or two and as they decrease you will begin to feel the beneficial effects, although it can take 4-6 weeks to feel the full effects. Still, you'll start feeling better every day.
"Some side effects of sertraline may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Very common (10% or more): Insomnia (up to 21%)
Common (1% to 10%): Affect/emotional lability, aggravated depression, agitation, anxiety, bruxism/teeth grinding, nervousness"
I'd suggest trying to give it a little more time, but do let your doctor know that you're feeling worse right now. It's always best to get professional advice!
Best regards and remember that things will be looking up soon for you! Wildcat
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2011 • 2 answers
Posted 13 Feb 2012 • 5 answers
Posted 27 Mar 2014 • 6 answers
Posted 1 Nov 2014 • 1 answer
Posted 27 Mar 2017 • 3 answers